The Lupus Forum banner

1 - 5 of 5 Posts

·
Registered
Joined
·
4,968 Posts
Discussion Starter #1
Hi everyone,

Just wondering if anyone knows if some medicines can cause a false positive?

If so, do you have any ideas what medicines do this?

As always, thanks for your support and allowing me to pick your brains for Lupus knowledge.

Your a great group of people and I appreciate all of you.:wink2:
 

·
Registered
Joined
·
3,854 Posts
yes, this is called drug induced lupus. If the drug is withdrawn, the symptoms and positive ANA disappear (if it is drug induced lupus).

There is quite a list of drugs that can do this - I am sure there will be a list someplace on this site, otherwise if you get busy with google and search under drug induced lupus you will soon find the list.

hth

raglet
 

·
Registered
Joined
·
14,661 Posts
Hello Karol
There's a post stuck at the top of this section about DILE. There are couple of puzzling items on it and I notice it comes under the heading of dermatology. Maybe that's why for example Plaquenil is mentioned. The presence of ANA antibodies, or any others, doesn't of itself constitute a diagnosis of anything - there have to be significant symptoms.

Some drugs can produce other sorts of antibodies, anti ds DNA, anticardiolipins, anti- histones, come to mind and some can cause SCLE meaning lupus specific skin lesions.
A properly conducted initial consultation will include questions about medications both current and past.

Cheers
Clare
 
1 - 5 of 5 Posts
Top